Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why increase Reyataz after 2.5 years?
Dec 15, 2007

My doctor increased my Reyataz dose on my last visit from 2-150 mg to 2-200 mg capsules daily. This is in addition to Norvir and Truvada. He gave me no explanation and my viral load was undetectable but my CD4 count dropped from 477 to 352. Is there a new dosing recommendation? My doctor was just a bit evasive about answering why the change. I'd appreciate your input. Thank you.

Response from Dr. Young

It would seem that your doctor is trying to "intensify" your treatment regimen but increasing the levels of atazanavir (Reyataz). If your viral load is undetectable, it seems unlikely to me that this will result in higher CD4s in the short term.

In earlier clinical trials, using 400 mg atazanavir with ritonavir resulted in higher rates of the development of jaundice, without any measurable improvement in viral suppression.

I'd pay attention to whether or not you develop any side effects on this higher dose and stay in touch with your doctor (or us).

Be well, BY



Previous
time frame for kp-1461
Next
MY FIRST TREATMENT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement